Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Overly aggressive meds regiment?
Apr 24, 2003

Hello Doctor....The following is my daily regiment for meds: kaletra, amprenivir, epivir, viread,and tricor because the aforementioned meds have increased my cholesterol and triglyceride levels. Although I have had moderately good results on this regiment, I have a chronic problem with increased bowel movements that have left me exhausted and fatigued. I have been on this regiment for the last two years, and it has been a chronic attempt to control my bowels. My doctor has prescribed a myriad of drugs that will supress the bowel movements, but none of them seem to work effectively. Having a history of G.I. problems, I am getting increasingly frustrated with these meds. I cannot fathom how these meds can be effective if they are not being absorbed. Should I be adamant about changing meds?

Response from Dr. Henry

It is hard to say since that regimen is usually used in patients who have previously failed various regimens and have resistance virus. In that case options that would work from the virologic perspective may be tough for the patient to tolerate so a dilemma is created. You need to discuss with your HIV specialist whether you have some reasonable options that might still work to control HIV replication while being more gut friendly. KH



Previous
Megace, androgel, and testosterone levels
Next
side effects from sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement